MAUDE Adverse Event Report: DEPUY MITEK RIGIDFIX CURVE ACL ST PLA CROSS PIN KIT; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK RIGIDFIX CURVE ACL ST PLA CROSS PIN KIT; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 213013
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/02/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint devices were received and reviewed.Visual observations confirm the trocar and sleeve welded together, confirming this complaint.The root cause of this failure mode is possibly the exposure of the device to high temperatures, causing the pla material to melt and weld to the sleeve.The ifu indicates storing this product below 80°f.It is a possibility the complaint devices were exposed to higher temperatures during transportation or trunk stock storage.Other than this possibility, we cannot discern a definitive root cause for this failure.Additionally, a batch record review for the finished good lot has been conducted and our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the mitek complaints system revealed no other complaints for this lot released to distribution.Based on the overall complaint rate for this failure mode, no further corrective action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an anterior cruciate ligament (acl) surgery, it was observed that the sleeve components broke during the drilling phase.It was reported that the procedure was carried out and finished by using a new set.It was not reported if there were any delays in the procedure or if a spare device was available for use.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
RIGIDFIX CURVE ACL ST PLA CROSS PIN KIT
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK
325 paramount drive
raynham MA 02767
MDR Report Key7710486
Report Number1221934-2018-52311
Device Sequence Number645635
Product Code HTY
UDI-Device Identifier20886705020000
UDI-Public20886705020000
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K130105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/02/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2016
Device Catalogue Number213013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2014
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/02/2014
Initial Report FDA Received Date07/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1